Alert archive / Illinois / Wind Advisories in 2020
Wind Advisory 12, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Nov 1, 2020, 9:54 AM CST for 18 counties in Illinois. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2020, 9:54 AM CST (15:54 UTC)
- Expired
- Nov 1, 2020, 2:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Lincoln, IL
Counties Champaign County, IL, Clark County, IL, Coles County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, McLean County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 52 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.9 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
627 WWUS73 KILX 011554 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 954 AM CST Sun Nov 1 2020 ILZ028>031-037-038-042>046-053>057-062-063-012000- /O.NEW.KILX.WI.Y.0012.201101T1554Z-201101T2000Z/ Stark-Peoria-Marshall-Woodford-Tazewell-McLean-Logan-De Witt- Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas-Coles-Edgar- Cumberland-Clark- Including the cities of Toulon, Peoria, Lacon, Eureka, Pekin, Bloomington, Normal, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Greenup, and Marshall 954 AM CST Sun Nov 1 2020 ...WIND ADVISORY IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Portions of central and east central Illinois. * WHEN...Until 2 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Driving may be difficult, particularly on southwest to northeast oriented roadways such as I-55 and I-57. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
316 WWUS73 KILX 011948 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 148 PM CST Sun Nov 1 2020 ILZ028>031-037-038-042>046-053>057-062-063-012100- /O.EXP.KILX.WI.Y.0012.000000T0000Z-201101T2000Z/ Stark-Peoria-Marshall-Woodford-Tazewell-McLean-Logan-De Witt- Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas-Coles-Edgar- Cumberland-Clark- Including the cities of Toulon, Peoria, Lacon, Eureka, Pekin, Bloomington, Normal, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Greenup, and Marshall 148 PM CST Sun Nov 1 2020 ...WIND ADVISORY WILL EXPIRE AT 2 PM CST THIS AFTERNOON... Gusty winds will continue this afternoon, however a gradual decrease in wind speeds is expected, and peak gusts should remain below 45 mph. Therefore the advisory will be allowed to expire at 2 pm. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Nov 1, 5:55 AM CST, 3 hours 59 minutes earlier.
Area forecast discussion, Nov 1, 5:55 AM CST, 3 hours 59 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 555 AM CST Sun Nov 1 2020 .SYNOPSIS... Issued at 319 AM CST Sun Nov 1 2020 Windy and sharply colder conditions will be observed across central Illinois today. Northwesterly winds will gust as high as 35 to 45mph at times, while daytime high temperatures remain in the lower to middle 40s. && .SHORT TERM...(Today and tonight) ISSUED AT 319 AM CST Sun Nov 1 2020 09z/3am surface analysis shows cold front departing the far eastern KILX CWA into Indiana. Behind the front, strong northwesterly winds are ushering colder conditions into the region...with current temps ranging from the lower 40s northwest of the Illinois River to the lower 50s along the Indiana border. Peak wind gusts have thus far ranged from 30-40mph: however, these will increase after sunrise as higher momentum air aloft gets mixed to the surface. Forecast soundings and HRRR wind forecast both suggest gusts increasing to 35-45mph from mid-morning through early afternoon. Since these values are slightly below Wind Advisory Criteria, have opted not to issue an advisory and to continue the SPS highlighting the strong winds. Temperatures will continue to fall over the next couple of hours, then will struggle to rise despite abundant sunshine today. Daytime highs will generally remain in the lower to middle 40s. High pressure will build into the region tonight, resulting in rapidly decreasing winds after sunset. With the center of the high sliding W/SW of Illinois, do not think the winds will go completely calm: however, speeds will decrease to around 5mph after midnight. Given clear skies and light winds, excellent radiational cooling conditions will develop within the dry boundary layer airmass...resulting in chilly low temperatures in the lower to middle 20s. .LONG TERM...(Monday through Saturday) ISSUED AT 319 AM CST Sun Nov 1 2020 Upper trough currently over the Great Lakes will quickly shift eastward over the next 24 hours, allowing heights to rise substantially. As surface winds switch to southwesterly, high temperatures will rebound into the 50s on Monday...then into the lower to middle 60s by Tuesday. After that, upper ridging will take hold across the central and eastern CONUS for the middle and end of the week. Given unseasonably high heights and continued southwesterly boundary layer flow, it appears an extended period of above normal temperatures in the middle to upper 60s will occur Wednesday through Saturday. No precipitation is expected through the entire period. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 554 AM CST Sun Nov 1 2020 Main aviation forecast concern will be strong/gusty winds today. Northwesterly winds will gust 30-35kt through mid-afternoon before gradually diminishing to around 10kt shortly after sunset. Winds will then decrease to 5-8kt and back to southwesterly toward dawn Monday. Skies will remain clear through the entire period. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Barnes SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Barnes
Hazardous weather outlook, Nov 1, 5:16 AM CST, 4 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 516 AM CST Sun Nov 1 2020 ILZ027>031-036>038-040>057-061-021200- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Fulton-Knox- Logan-Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria- Piatt-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 516 AM CST Sun Nov 1 2020 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TODAY AND TONIGHT... Northwest winds will gust to around 40 mph today, with some locally higher gusts, especially along and north of I-74. This will cause difficult travel for high profile vehicles, and any outdoor burning will quickly get out of control. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ062-063-066>068-071>073-021200- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 516 AM CST Sun Nov 1 2020 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TODAY AND TONIGHT... Northwest winds will gust to around 35 mph today. This will cause difficult travel for high profile vehicles, and any outdoor burning will quickly get out of control .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Geelhart
In the hours before
Local storm report, Nov 1, 5:24 AM CST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
524 AM CST SUN NOV 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 AM NON-TSTM WND GST DECATUR AIRPORT 39.83N 88.85W
11/01/2020 M46 MPH MACON IL ASOS
&&
GEELHARTLocal storm report, Nov 1, 8:18 AM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
818 AM CST SUN NOV 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 AM NON-TSTM WND GST DECATUR AIRPORT 39.83N 88.87W
11/01/2020 M45.00 MPH MACON IL ASOS
&&
ERWINLocal storm report, Nov 1, 8:48 AM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
848 AM CST SUN NOV 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM NON-TSTM WND GST CASEY 39.30N 87.98W
11/01/2020 M46 MPH CLARK IL MESONET
&&Nearby
Wind Advisories in Illinois, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.